MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND MAST ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND MAST ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump stopped in operation giving an error message related to motor control.The pump started again immediately.The issue occurred during maintenance activities.There was no patient involvement.
 
Additional Manufacturer Narrative
Livanova deutschland manufactures the s5 mast roller pump, the incident occurred in germany.Read out the pump send the manufacturer for verification.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
The pump involved was manufactured in 2020 and the review of the events on the serial number has highlighted no other complaints identified since its installation, therefore the case is isolated.No other additional information was provided on the event that occurred and no subsequent events were submitted by the customer on the impacted pump.There is no evidence of service intervention request confirmation by the customer.The presumed date of the event would be january 13, 2023, and the read-out analysis confirmed that no deviations/alarms/errors were stored on that date.Based on the findings mentioned above, an intrinsic failure of the electro-mechanical component can be excluded.Based on all facts above, the reported deviation only happened once and the root cause could be most likely related to a specific condition of custom pack setting inside the pump raceway / user technique or motor blocked by foreign object.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Additional Manufacturer Narrative
The claimed error was displayed during a procedure (not during a maintenance) and not patient impact was reported.The complained error remains unknown (not found in the log file) and could not be reproduced.The complained pump was extensively tested by the livanova field service engineer and no issue could be found.Livanova field service engineer advised the customer to use the potential equalization cable.Based on the above, an intrinsic failure of the electro-mechanical component can be excluded.The reported deviation is isolated (happened once) and the most probable root cause was high frequency interferences from other device and/or a specific use condition and/or motor blocked by foreign object.Since the issue was not ascribable to any device malfunction, the event is being reassessed as not reportable.
 
Event or Problem Description
See intial report.

Brand Name
MAST ROLLER PUMP 150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16349693
Report Number9611109-2023-00057
Device Sequence Number6318658
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)200630
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer07/26/2023
01/12/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date08/24/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown